Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 9, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Aug 25, 2010, 9:01 PM PDT for 4 counties in Idaho; 10 counties in Washington. It took effect at Aug 26, 2010, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2010, 9:01 PM PDT (04:01 UTC)
- In effect from
- Aug 26, 2010, 2:00 PM PDT
- Expired
- Aug 26, 2010, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4529 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS76 KOTX 260401 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 901 PM PDT WED AUG 25 2010 WAZ032>036-044-261215- /O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ /O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 901 PM PDT WED AUG 25 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. * WINDS: SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. * VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES DOWN TO 1 MILE OR LESS AT TIMES. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 AND 7 PM. * LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: BLOWING DUST IS EXPECTED ACROSS HIGHWAYS AND INTERSTATE 90 THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO... ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY THROUGH AREAS OF LOW VISIBILITIES. IF YOU ENCOUNTER BLOWING DUST THAT CAUSES DRIVING TO BE DANGEROUS...DO NOT STOP YOUR VEHICLE IN THE MIDDLE OF THE ROAD. PULL OFF THE ROAD...AND WAIT FOR VISIBILITIES TO IMPROVE BEFORE CONTINUING YOUR TRAVELS. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ002-003-026-261215- /O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON... LAPWAI...PECK...CULDESAC...GIFFORD 901 PM PDT WED AUG 25 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ041-261215- /O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 901 PM PDT WED AUG 25 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
448 WWUS76 KOTX 261154 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 454 AM PDT THU AUG 26 2010 WAZ032>036-044-262000- /O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/ /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 454 AM PDT THU AUG 26 2010 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES DOWN TO 1 MILE OR LESS AT TIMES. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 AND 7 PM. * LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: BLOWING DUST IS EXPECTED ACROSS HIGHWAYS AND INTERSTATE 90 THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO... ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY THROUGH AREAS OF LOW VISIBILITIES. IF YOU ENCOUNTER BLOWING DUST THAT CAUSES DRIVING TO BE DANGEROUS...DO NOT STOP YOUR VEHICLE IN THE MIDDLE OF THE ROAD. PULL OFF THE ROAD...AND WAIT FOR VISIBILITIES TO IMPROVE BEFORE CONTINUING YOUR TRAVELS. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ002-003-026-262000- /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON... LAPWAI...PECK...CULDESAC...GIFFORD 454 AM PDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ041-262000- /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 454 AM PDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
470 WWUS76 KOTX 261819 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1119 AM PDT THU AUG 26 2010 AS OF 11 AM...A STRONG COLD FRONT HAD MOVED INTO CENTRAL WASHINGTON. WEST WINDS HAD BEGUN TO DEVELOP ALONG THE EAST SLOPES OF THE CASCADES AND OVER THE WATERVILLE PLATEAU. BY 3 PM...THIS COLD FRONT WILL RACE ACROSS EASTERN WASHINGTON AND INTO THE IDAHO PANHANDLE. STRONG WEST WINDS WILL DEVELOP BEHIND THE FRONT. BLOWING DUST WILL BE COMMON ACROSS THE UPPER COLUMBIA BASIN...THE PALOUSE...AND THE WEST PLAINS. WIND GUSTS AND BLOWING DUST WILL PEAK BETWEEN 3 PM AND 7 PM...WITH A GRADUAL DROP IN THE WIND THIS EVENING AND THROUGH THE NIGHT. WAZ032>036-044-270230- /O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/ /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 1119 AM PDT THU AUG 26 2010 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES DOWN TO 1 MILE OR LESS AT TIMES. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 AND 7 PM. * LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: TRAVEL MAY BE IMPACTED THIS AFTERNOON AND THIS EVENING IN THE UPPER COLUMBIA BASIN...THE WATERVILLE PLATEAU...THE PALOUSE...AND THE WEST PLAINS. POOR VISIBILITIES WILL BE LIKELY ON PORTIONS OF INTERSTATE 90 LATE THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO... ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY THROUGH AREAS OF LOW VISIBILITIES. IF YOU PLAN TO TRAVEL TODAY... PLEASE VISIT THE WASHINGTON DEPARTMENT OF TRANSPORTATION WEB SITE TO CHECK THE STATUS ROAD CLOSURES IN CENTRAL AND EASTERN WASHINGTON. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ002-003-026-270230- /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON... LAPWAI...PECK...CULDESAC...GIFFORD 1119 AM PDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ041-270230- /O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 1119 AM PDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3 PM AND 7 PM. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE * IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
233 WWUS76 KOTX 270355 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 855 PM PDT THU AUG 26 2010 ...WINDS DECREASING THIS EVENING... A STRONG COLD FRONT THAT MOVED THROUGH THE REGION THIS AFTERNOON AND EVENING HAS NOW PUSHED INTO WESTERN MONTANA. WINDS ARE BEGINNING TO DECREASE AND VISIBILITIES ACROSS THE REGION DUE TO BLOWING DUST ARE ALSO IMPROVING. ALTHOUGH THIS TREND WILL CONTINUE OVERNIGHT...WE COULD STILL SEE LOCALIZED AREAS OF BLOWING DUST ACCOMPANIED BY WIND GUSTS UP TO 30 MPH IN AND AROUND THE PALOUSE THROUGH 10PM. WAZ032>036-044-270500- /O.EXP.KOTX.DU.Y.0002.000000T0000Z-100827T0400Z/ /O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 855 PM PDT THU AUG 26 2010 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ IDZ002-003-026-270500- /O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON... LAPWAI...PECK...CULDESAC...GIFFORD 855 PM PDT THU AUG 26 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ WAZ041-270500- /O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 855 PM PDT THU AUG 26 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Aug 25, 5:00 PM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 25, 5:00 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
500 PM PDT WED AUG 25 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION ON THURSDAY.
THIS FRONT WILL BRING LITTLE PRECIPITATION...BUT WINDY CONDITIONS
WILL DEVELOP AND PRODUCE BLOWING DUST. MUCH COOLER EARLY AUTUMN-
LIKE CONDITIONS WILL ARRIVE ON FRIDAY. TEMPERATURES WILL REMAIN
COOLER THAN AVERAGE WITH OCCASIONAL MOUNTAIN SHOWERS THROUGH EARLY
NEXT WEEK.
&&
.DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE WILL KEEP MOVING
TOWARDS THE EAST TONIGHT AS THE UPPER LEVEL TROUGH AND COLD FRONT
PUSH INTO THE PAC NORTHWEST OVERNIGHT. FOR TONIGHT...CLEAR SKIES WITH
LIGHT SOUTHERLY WINDS AND TEMPS SLIGHTLY ABOVE AVERAGE. THURSDAY A
VIGOROUS COLD FRONT WILL MOVE ACROSS THE INLAND NORTHWEST...THE
CASCADES IN THE MORNING AND TO THE SPOKANE AREA BY AFTERNOON. NOT
MUCH IS EXPECTED IN THE WAY OF SHOWERS AND
THUNDERSTORMS...LOOKS LIKE THE BEST CHANCE WILL BE ALONG THE
CASCADE CREST AND THE NORTHERN MOUNTAINS OF WA AND NORTH ID IN THE
AFTERNOON AND EARLY EVENING. THE MAIN CONCERN THURSDAY WITH THE
COLD FRONT PASSAGE IS THE SOUTHWEST TO WESTERLY WINDS THAT WILL
INCREASE IN THE AFTERNOON AND EVENING HOURS. SUSTAINED WINDS 20 TO
25 MPH WITH GUSTS UP TO 35 MPH WILL BE COMMON...ESPECIALLY ACROSS
THE WATERVILLE PLATEAU...BASIN...PALOUSE...AND SPOKANE AREA. WITH
MANY FIELDS RECENTLY PLOWED ACROSS THESE AREAS COUPLED WITH THE
WINDS...BLOWING DUST WILL BE A CONCERN. HAVE DECIDED TO ISSUE A
BLOWING DUST ADVISORY AS SIMILAR EVENTS EARLIER THIS SPRING AND
SUMMER HAVE PROMPTED THE CLOSURE OF SEVERAL ROADS ACROSS THE PLATEAU
AND BASIN. VISIBILITIES AT TIMES WILL GET DOWN TO ONE MILE IN THE
AFTN AND EARLY EVENING. WINDS WILL DECREASE IN THE LATE EVENING
AND OVERNIGHT HOURS...BUT LOCATIONS WHERE THE BLOWING DUST
ADVISORY IS FOR WILL SEE WINDS IN THE 10-15 MPH RANGE OVERNIGHT AS
WELL. FRIDAY AND FRIDAY NIGHT WE REMAIN IN A GENERAL TROUGH
PATTERN WITH DAYTIME TEMPERATURES ABOUT 10-15 DEGREES BELOW
AVERAGE FOR THIS TIME OF THE YEAR AND MINIMUM TEMPS OVERNIGHT
ABOUT 5-10 DEGREES BELOW AVERAGE. THERE IS SOME INSTABILITY FRIDAY
AFTERNOON ACROSS THE NORTH...RIGHT ALONG THE CANADIAN BORDER. KEPT
A SLIGHT CHANCE MENTION FOR SHOWERS AND THUNDER...BUT THINK IT
WILL BE FAIRLY HIT AND MISS IN THE MOUNTAINS. /NISBET
SATURDAY THROUGH WEDNESDAY...
LONGER RANGE MODELS STILL AGREE THAT A 556 DKM UPPER LEVEL LOW
PARKS OVER THE PACIFIC NORTHWEST SATURDAY AND SUNDAY. THIS WILL
CONTINUE TEMPERATURES AROUND 10 DEGREES BELOW NORMAL...SNOW LEVELS
IN THE NORTH CASCADES AROUND 6500 FEET AND GOOD MOUNTAIN SHOWER
POTENTIAL ESPECIALLY NORTH. ISOLATED AFTERNOON THUNDERSTORMS WILL BE
IN THE FORECAST AS WELL. LOCAL POCKETS OF NEAR FREEZING NIGHT TIME
TEMPERATURES ARE STILL A POSSIBILITY AS WHERE SKIES ARE ABLE TO
CLEAR AFTER THE DAYTIME CONVECTION. THE BEST AREAS FOR THE COLDEST
TEMPERATURES WILL BE IN THE NORTH AND EASTERN MOUNTAINS OF
WASHINGTON THE THE NORTHERN IDAHO PANHANDLE.
MODELS BEGIN TO DIVERGE TOWARD THE MONDAY TIME FRAME. THE GFS
WANTS TO BRING SHORTWAVE ENERGY DOWN THROUGH QUEEN CHARLOTTES AND
VANCOUVER ISLAND WHEREAS THE GEM AND ECMWF START PUNCHING A FLAT
RIDGE INTO THE REGION. GIVEN THAT THERE ARE VERY FEW GFS ENSEMBLE
MEMBERS DIVERGING FROM THE LAST GASP WAVE THE FORECAST WILL STILL
BE A LITTLE COOL WITH SOME SHOWER POTENTIAL IN THE PICTURE. BY
TUESDAY TEMPERATURES AND DRYING SHOULD TAKE HOLD WITH A SHORTWAVE
RIDGE. TOWARD WEDNESDAY IN DAY 7 HOWEVER...THERE ARE SIGNS OF
ANOTHER FRONT MAKING IT'S WAY TOWARD THE COAST WITH SOUTHWEST FLOW
ALOFT. WILL KEEP WEDNESDAY MOSTLY DRY FOR NOW BUT THIS IS SOMETHING
TO KEEP AN EYE ON IN THE COMING DAYS. TC
&&
.AVIATION...
EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS EAST OF THE CASCADES
WITH MARINE CLOUDS BANKED UP AGAINST THE CASCADE CREST. A COLD FRONT
MOVING IN THURSDAY MORNING ACROSS THE CASCADES WILL BRING STRONG
WESTERL WINDS GUSTING TO 45 KTS.
&&
.FIRE WEATHER...FIRE WEATHER WATCHES FOR THE NORTHERN AND CENTRAL
IDAHO PANHANDLE AND MOST OF EASTERN WASHINGTON HAVE BEEN UPGRADED
TO RED FLAG WARNINGS. A COMBINATION OF LOW RELATIVE HUMIDITY AND
GUSTY WINDS WILL CONTRIBUTE TO THE POTENTIAL FOR LARGE FIRE
GROWTH. CONFIDENCE IS HIGH THAT WINDY CONDITIONS WILL DEVELOP
THURSDAY AFTERNOON BEHIND A STRONG LATE SUMMER COLD FRONT.
SUSTAINED WINDS SHOULD EASILY REACH RED FLAG CRITERIA ALONG THE
EAST SLOPES OF THE CASCADES...THE UPPER COLUMBIA BASIN...THE
PALOUSE...ID PANHANDLE MOUNTAINS...AND THE WEST PLAINS. THE
NORTH/SOUTH ORIENTED VALLEYS OF NORTHERN WASHINGTON WHICH ARE
SHELTERED FROM THE WEST WIND WILL BE MARGINAL FOR WIND...BUT
RIDGES AND OTHER EXPOSED AREAS IN NORTH CENTRAL WASHINGTON AND
NORTHEAST WASHINGTON SHOULD EXPERIENCE ENOUGH WIND TO REACH THE
RED FLAG CRITERIA OF SUSTAINED 15 MPH WIND. STRONG ADVECTION OF
MARINE AIR THROUGH THE CASCADE GAPS THURSDAY AFTERNOON COULD KEEP
HUMIDITY LEVELS ABOVE THE MIN RH THRESHOLD IN PLACES LIKE
ELLENSBURG AND WENATCHEE. HOWEVER WITH WINDS WELL ABOVE CRITERIA
AND THE THREAT FOR FAST FIRE SPREAD IN DRY GRASS AND BRUSH (FINE
FUELS)...A RED FLAG WARNING SEEMS WARRANTED DESPITE MARGINAL RH
CRITERIA. /GKOCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 59 85 48 66 47 70 / 0 10 10 10 10 20
COEUR D'ALENE 54 86 45 65 43 70 / 0 10 10 10 10 20
PULLMAN 52 85 47 65 42 67 / 0 10 10 10 10 20
LEWISTON 62 93 53 72 51 73 / 0 0 0 0 0 10
COLVILLE 48 88 44 70 41 71 / 0 20 10 20 20 20
SANDPOINT 49 85 46 68 41 70 / 0 10 10 20 20 20
KELLOGG 54 85 45 61 42 67 / 0 10 10 10 10 20
MOSES LAKE 58 85 48 73 49 74 / 0 0 0 0 0 10
WENATCHEE 63 80 47 71 48 74 / 0 0 0 10 10 20
OMAK 52 86 44 73 45 72 / 0 10 10 20 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY NORTHERN AND
CENTRAL IDAHO PANHANDLE (ZONE 101).
WA...RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY EAST WASHINGTON
CENTRAL CASCADE VALLEYS (ZONE 677)...EAST WASHINGTON
NORTHEAST (ZONE 686)...EAST WASHINGTON NORTHERN COLUMBIA
BASIN (ZONE 673)...EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
687)...EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676).
BLOWING DUST ADVISORY FROM 2 PM TO 9 PM PDT THURSDAY LOWER
GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE
AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
WATERVILLE PLATEAU.
&&Hazardous weather outlook, Aug 25, 2:53 PM PDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 253 PM PDT WED AUG 25 2010 WAZ032>036-044-261600- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- 253 PM PDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BLOWING DUST IS EXPECTED THURSDAY AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THEREFORE A BLOWING DUST ADVISORY HAS BEEN ISSUED. IN ADDITION...THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY. A RED FLAG WARNING HAS BEEN ISSUED. IDZ001>004-WAZ037-038-041>043-261600- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY- 253 PM PDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY. A RED FLAG WARNING HAS BEEN ISSUED. IDZ026-027-WAZ031-261600- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS- 253 PM PDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Washington, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.